I had a problem before with Potassium loss from HCTZ. I was taken off of it when I went to the emergency ward, for certain symptons. My pressure is fine now unless Im in a Dr.s office. .... Now I take Fosinopril 40 and Verapamil 80 twice a day which is working perfectly.. The last docter wanted to try me on HCTZ once more telling me to drink alot of orange juice. After a month of taking it he realized I dont need them. My pressure goes up with anxiety of docters. So he took me off about a week and a half ago. Near the end of being on them I started feeling like I have a urinary infection. It hasnt stopped ...my lower back and sides are hurting also. I figured it was from the HCTZ. That was one of the symptons I had before when I had the potassium loss. In the hospital the last time they just gave me something to drink and it went away a bit after that.Now Im eating lots of banannas and oranges but its not leaving. I have a urinary test at my regular med docter. It showed nothing. Can this be from the HCTZ even though I stopped it. If it is How do I get rid of it. I live in Ocean City Maryland..Limited Docters..Need some advice. Its driving me nuts feeling like I have to urinate all the time. No burning...Sometimes the normal amount comes out other time less. Just a constant feeling. Recently had a CT for my Pancres. Head a little enlarged but was fine. They said I have a little stone but nothing to worry about. That was done routine by Docter to make sure no tumors causing blood pressure. There wasnt. Would appreciate any advice. Will this eventually go away. Should it have gone away when I went off the HCTZ . Should I buy Potassium pills ? Thanks...I want to go th Disney world next week...Want to make sure Im O.K. Lynda
First, Im glad that your blood pressure is better controlled and it sounds like you and your doctor have agreed that you dont need HCTZ. If your symptoms were due to HCTZ, they should have corrected themselves relatively soon after you stopped it. It sounds like they continued. Im quite concerned that your symptoms sound suspicious for urinary tract infection or other bladder associated problems. I dont feel comfortable attributing it to the HCTZ. I would promptly make an appointment to be re-evaluated by your pcp and have your urine re-analyzed.
Additionally, there are about seven anatomic causes of high blood pressure outside of the most common cause which is called essential hypertension. All of these abnormalities should be evaluated in addition to the CT that you had
Finally, you are on relatively high doses of medications and I would encourage that you consider some serious life style changes that might facilitate lowering the doses of those meds.
Get yourself evaluated before you head on your trip
Dr. Lee answered my question very well. I noticed some people have several Dr.s answer them. If its $20 a docter please take me off. He answered what I asked. If its only $20 for him leave me on. I dont understand how this works. Thanks. Lynda241
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.